North Carolina, 2006Hail and Damaging Winds in North Carolina, May 26, 2006
May 26, 2006 · NWS RAH · 8 events in 6 counties and zones
6 thunderstorm wind, 2 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 8
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before the first event at May 26, 12:50 PM EST, 6 hours 23 minutes earlier.
Area forecast discussion, May 26, 12:50 PM EST, 6 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
150 PM EDT FRI MAY 26 2006
.SHORT TERM /TONIGHT THROUGH MONDAY/...
CONVECTION JUST BEGINNING TO FIRE AS CONVECTIVE TEMPS HAVE BEEN
REACHED. EXPECT CONVECTION TO GAIN MOMENTUM AS THE UPPER TROF
APPROACHES AND LIKELY POPS LOOK GOOD THROUGH AROUND 00Z IN THE
WEST...04Z IN THE EAST. OTHERWISE...PARTLY CLOUDY TO CLEAR BY
MORNING AS LOW LEVEL FLOW VEERS...ADVECTING IN DRIER AIR BEHIND
THE SURFACE TROF.
SATURDAY...DRY NORTHWEST FLOW TOMORROW...ANY AFTERNOON CONVECTION
WILL REMAIN WELL EAST OF THE CWFA IN THE VICINITY OF A LINGERING
TROF/SEA BREEZE ZONE NEAR THE COAST. THIS COOL AIR ADVECTION WILL BE
OFFSET BY THE BUILDING RIDGE ALOFT WITH LOW LEVEL THICKNESSES
HINTING AT FULL SUN TEMPS IN THE MID 90S. AS SUCH...WILL TREND
TOWARDS THE HIGH SIDE OF GUIDANCE TEMPS...88-92.
CONTINUED DRY SUNDAY AND MONDAY AS THE TROF IS SUPPRESSED SOUTH AS
HIGH PRESSURE BUILDS IN WITH UPPER RIDGE SETTLING OVER THE EAST
COAST. A BIT OF RELIEF FROM THE HEAT WITH NORTHEAST FLOW...
ESPECIALLY IN THE NORTHEAST QUADRANT OF THE CWFA. STILL MID AND
UPPER 80S SUNDAY...MAINLY MID 80S MONDAY.
&&
.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
SURFACE HIGH PRESSURE OFF IN THE ATLANTIC WITH WEAK TROUGH EXPECTED
TO APPROACH THE AREA THURSDAY NIGHT. WITH THE TROUGHS PARENT LOW FAR
TO THE NORTH AND TIMING OF ANY SYSTEM QUITE FLUID THIS FAR OUT IN
TIME... WILL CONTINUE A DRY FORECAST. MINIMAL RISK FOR AFTERNOON
CONVECTION. TEMPERATURES IN GENERAL CONTINUE ABOUT FIVE DEGREES
ABOVE NORMAL.
&&
.AVIATION...
MORE SUN THAN CLOUDS AT 18Z WITH SPOTTY SHOWERS PRODUCING TRACE
AMOUNTS OF RAIN. SLIGHTLY BETTER DYNAMICS TODAY THAN THURSDAY BUT
SIGNIFICANT DOWNSLOPE WINDS MAY BE INHIBITING CONVECTION. AREAL
COVERAGE OF CONVECTION MID TO LATE AFTERNOON STILL EXPECTED TO BE
MORE THAN THURSDAY... WHICH IS NOT SAYING MUCH. SOUTHWEST WINDS
LIGHTEN AND BECOME MORE WEST AFTER DARK...SHIFTING TO NORTHWEST
AFTER SUNRISE SATURDAY.
&&
.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
SHORT TERM...MLM
LONG TERM...RLH
AVIATION...RLH
Hazardous weather outlook, May 26, 3:29 AM EST, 15 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
429 AM EDT FRI MAY 26 2006
NCZ007>011-021>028-038>043-073>078-083>086-088-089-270830-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-
WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-
ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
429 AM EDT FRI MAY 26 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NORTH
CAROLINA.
.DAY ONE...TODAY AND TONIGHT
A LOW PRESSURE SYSTEM WILL APPROACH THE AREA FROM THE NORTHWEST
TODAY. AS WINDS ALOFT INCREASE... AND AS DAYTIME HEATING CAUSES THE
ATMOSPHERE TO BECOME INCREASINGLY UNSTABLE... SCATTERED TO
NUMEROUS THUNDERSTORMS ARE EXPECTED TO DEVELOP. THESE STORMS ARE
LIKELY TO INCREASE AS THEY MOVE TOWARD THE EAST-SOUTHEAST INTO THE
PIEDMONT... AND MAY ORGANIZE INTO CLUSTERS OR LINES OF STRONG TO
SEVERE STORMS AS THEY MOVE FROM THE PIEDMONT INTO THE SANDHILLS
AND COASTAL PLAIN. THE MAIN THREATS ARE EXPECTED TO BE FROM
DAMAGING WIND GUSTS IN EXCESS OF 60 MPH AND LARGE HAIL OF NICKEL
SIZE OR GREATER. THE RISK OF SEVERE STORMS WILL BE GREATEST
BETWEEN 1 PM AND 9 PM.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER NETWORK ACTIVATION MAY BE NEEDED THIS AFTERNOON...
CONTINUING THROUGH MID EVENING.
GIH
In the hours before
Special weather statement, May 26, 4:11 PM EST, 3 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
511 PM EDT FRI MAY 26 2006
NCZ038-039-262215-
DAVIDSON-RANDOLPH-
511 PM EDT FRI MAY 26 2006
...STRONG THUNDERSTORMS WILL MOVE EAST INTO DAVIDSON AND WESTERN
RANDOLPH COUNTIES THROUGH 615 PM EDT...
AT 511 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS NEAR
SALISBURY... OR ABOUT 10 MILES WEST OF HIGH ROCK LAKE... MOVING EAST
AT 30 MPH.
SOME LOCATIONS AFFECTED BY THESE STORMS THROUGH 615 PM....
INCLUDE...HIGH ROCK LAKE...
LEXINGTON...GORDONTOWN...THOMASVILLE...TRINITY.
GUSTY WINDS OF 30 TO 40 MPH...SMALL HAIL AND DANGEROUS
CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE THUNDERSTORMS.
BOATERS SHOULD SEEK SAFE HARBOR.
TAKE SHELTER INDOORS WHEN THE SKY DARKENS TO THE WEST.
BADGETT
Local storm report, May 26, 4:49 PM EST, 2 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
549 PM EDT FRI MAY 26 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0522 PM HAIL 6 SW LEXINGTON 35.75N 80.33W
05/26/2006 E0.75 INCH DAVIDSON NC PUBLIC
PENNY SIZED HAIL AND AT LEAST ONE TREE REPORTED DOWN IN
CHURCHLAND.
&&
MWSSpecial weather statement, May 26, 5:02 PM EST, 2 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
602 PM EDT FRI MAY 26 2006
NCZ078-262230-
WAYNE-
602 PM EDT FRI MAY 26 2006
...STRONG THUNDERSTORMS WILL MOVE ACROSS SOUTHERN WAYNE COUNTY
THROUGH 630 PM EDT...
AT 602 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
MOUNT OLIVE...MOVING EAST AT 30 MPH.
SOME LOCATIONS AFFECTED BY THESE STORMS INCLUDE...SEVEN SPRINGS.
GUSTY WINDS OF 30 TO 40 MPH...SMALL HAIL AND DANGEROUS
CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE THUNDERSTORMS.
THESE GUSTY WINDS COULD RESULT IN A FEW DOWNED TREE LIMBS.
DONT WAIT UNTIL YOU SEE THE FIRST LIGHTNING FLASH BEFORE HEADING TO
SAFETY. INSTEAD...MOVE INDOORS AT THE FIRST SIGN OF THREATENING SKIES
OR THE FIRST SOUND OF THUNDER. MAKE SURE THAT LIGHTNING IS WELL AWAY
FROM YOUR LOCATION BEFORE RESUMING OUTDOOR ACTIVITY.
WSS
Local storm report, May 26, 6:04 PM EST, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
704 PM EDT FRI MAY 26 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0622 PM HAIL WINSTON-SALEM 36.10N 80.26W
05/26/2006 E0.75 INCH FORSYTH NC PUBLIC
PENNY SIZED HAIL REPORTED NEAR THE INTERSECTION OF
HIGHWAY 52 AND WEST CLEMMONSVILLE ROAD.
0635 PM HAIL 1 SE WINSTON-SALEM 36.09N 80.25W
05/26/2006 E0.75 INCH FORSYTH NC LAW ENFORCEMENT
PENNY SIZED HAIL REPORTED IN SOUTHEAST WINSTON SALEM.
&&
MWSLocal storm report, May 26, 6:07 PM EST, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
707 PM EDT FRI MAY 26 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0652 PM HAIL GREENSBORO 36.08N 79.83W
05/26/2006 E1.00 INCH GUILFORD NC LAW ENFORCEMENT
QUARTER SIZED HAIL REPORTED IN GREENSBORO.
&&
DBISpecial weather statement, May 26, 6:58 PM EST, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
758 PM EDT FRI MAY 26 2006
NCZ041-042-270030-
JOHNSTON-WAKE-
758 PM EDT FRI MAY 26 2006
...STRONG THUNDERSTORMS WILL MOVE ACROSS JOHNSTON COUNTY THROUGH
830 PM EDT...
AT 758 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
COATS CROSSROADS...OR ABOUT 13 MILES WEST OF SMITHFIELD...MOVING
NORTHEAST AT 30 MPH.
SOME LOCATIONS AFFECTED BY THESE STORMS INCLUDE...CLAYTON...
FLOWERS...EMIT.
GUSTY WINDS OF 30 TO 40 MPH...SMALL HAIL AND DANGEROUS
CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE THUNDERSTORMS.
THESE GUSTY WINDS COULD RESULT IN A FEW DOWNED TREE BRANCHES.
WSS
Thunderstorm Wind, Nash
- When
- May 26, 7:13 PM EST
- Where
- Nash County, 1 mi ENE of Spring Hope
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 35.950, -78.100
ROOF DAMAGE AND NUMEROUS TREES AND POWER LINES DOWN IN THE MOMEYER AND SPRING HOPE AREA.
Thunderstorm Wind, Granville
- When
- May 26, 7:15 PM EST
- Where
- Granville County, Creedmoor
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 36.117, -78.683
NUMEROUS TREES DOWN IN SOUTHERN GRANVILLE COUNTY.
Thunderstorm Wind, Franklin
- When
- May 26, 7:25 PM EST
- Where
- Franklin County, Ingleside
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 36.183, -78.300
DEPUTY SHERIFF REPORTED TREES DOWN AND PEA SIZED HAIL ON HWY 401.
Hail, Johnston
- When
- May 26, 7:27 PM EST
- Where
- Johnston County, 5 mi SW of Kenly
- Measured
- 0.88 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 35.550, -78.200
NICKEL SIZE HAIL NEAR MICRO.
Thunderstorm Wind, Halifax
- When
- May 26, 7:45 PM EST
- Where
- Halifax County, Enfield
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 36.183, -77.667
SEVERAL REPORTS OF TREES DOWN. CITY OF ENFIELD WITHOUT POWER.
Hail, Halifax
- When
- May 26, 7:45 PM EST
- Where
- Halifax County, Scotland Neck
- Measured
- 1 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 36.133, -77.417
Thunderstorm Wind, Warren
- When
- May 26, 7:45 PM EST
- Where
- Warren County, Arcola
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 36.283, -77.983
Thunderstorm Wind, Halifax
- When
- May 26, 7:50 PM EST
- Where
- Halifax County, 8 mi SW of Scotland Neck
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 36.050, -77.517
AT LEAST 20 TREES DOWN ALONG DOUGLAS HILL FARM ROAD BETWEEN THIRTEEN BRIDGES ROAD AND BARNHILL ROAD.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Strong Wind in Arizona, May 26, 20062 deaths · 1 event
- Hail and Damaging Winds in Georgia, May 26, 2006$542,000 · 1.75 in hail · 16 events
- Hail and Damaging Winds in Tennessee, May 26, 2006$115,000 · 3 in hail · 13 events
- Hail and Damaging Winds in North Carolina, May 26, 2006$50,000 · 1.75 in hail · 21 events
- Tornado and Hail in Virginia, May 26, 2006$85,000 · F0 · 8 events
- Flash Flooding and Hail in Tennessee, May 26, 2006$57,000 · 1.75 in hail · 16 events
- Hail and Damaging Winds in Kansas, May 26, 2006$55,000 · 52 kt wind · 9 events
- Damaging Wind in Maryland, May 26, 2006$75,000 · 50 kt wind · 1 event
- High Wind in Nebraska, May 26, 20065 injured · 60 kt wind · 2 events
- Hail and Damaging Winds in Missouri, May 26, 2006$42,000 · 1 in hail · 4 events
- Damaging Wind in Tennessee, May 26, 2006$45,000 · 65 kt wind · 1 event
- Damaging Winds and Lightning Strikes in Alabama, May 26, 20061 injured · $20,000 · 60 kt wind · 6 events